Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 9, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Apr 29, 2025, 4:38 PM CDT for Crane County, Pecos County, Upton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2025, 4:38 PM CDT (21:38 UTC)
- Expired
- Apr 29, 2025, 7:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crane County, TX, Pecos County, TX, Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 100 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1637 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.0
The text
As transmitted.
150
WGUS54 KMAF 292138
FFWMAF
TXC103-371-461-300045-
/O.NEW.KMAF.FF.W.0009.250429T2138Z-250430T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
438 PM CDT Tue Apr 29 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Northeastern Pecos County in southwestern Texas...
Southeastern Crane County in western Texas...
Southwestern Upton County in western Texas...
* Until 745 PM CDT.
* At 438 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
McCamey, Upton County Airport, Girvin and Bakersfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3104 10229 3103 10221 3100 10219 3102 10218
3100 10214 3099 10208 3100 10205 3088 10215
3086 10249 3110 10257 3122 10242 3127 10198
3108 10198 3109 10237
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
21/Lindsey1 follow-up statement
684
WGUS74 KMAF 292321
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
621 PM CDT Tue Apr 29 2025
TXC103-371-461-300045-
/O.CON.KMAF.FF.W.0009.000000T0000Z-250430T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crane TX-Pecos TX-Upton TX-
621 PM CDT Tue Apr 29 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT THIS
EVENING FOR NORTHEASTERN PECOS, SOUTHEASTERN CRANE AND SOUTHWESTERN
UPTON COUNTIES...
At 621 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 4 inches of rain have
fallen. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding will continue.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
McCamey, Upton County Airport, Girvin and Bakersfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3104 10229 3103 10221 3100 10219 3102 10218
3100 10214 3099 10208 3100 10205 3088 10215
3086 10249 3110 10257 3122 10242 3127 10198
3108 10198 3109 10237
FLASH FLOOD...RADAR INDICATED
$$
R HluchanWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 3:11 PM CDT, 1 hour 27 minutes earlier. Its key messages:
- Updated at 255 PM CDT Tue Apr 29 2025
- Another round of strong to severe storms are expected this now through tonight with the primary threats being very large hail, damaging winds, and a tornado or two. The greatest potential for severe storm development will be over the northern and eastern Permian Basin.
- Heavy rainfall from multiple rounds of storms may lead to flash flooding for certain locations, with higher confidence of this occurring over portions of the northern Permian Basin.
- A couple of cold fronts will bring cooler temperatures to the area by the end of the week.
- Another storm system makes its way to our region through the course of the weekend, bringing daily rain chances along with it. Currently, it is too soon to know details about severe weather potential with this system.
Area forecast discussion, Apr 29, 3:11 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 311 PM CDT Tue Apr 29 2025 ...New SHORT TERM, LONG TERM, FIRE WEATHER... .KEY MESSAGES... Updated at 255 PM CDT Tue Apr 29 2025 - Another round of strong to severe storms are expected this now through tonight with the primary threats being very large hail, damaging winds, and a tornado or two. The greatest potential for severe storm development will be over the northern and eastern Permian Basin. - Heavy rainfall from multiple rounds of storms may lead to flash flooding for certain locations, with higher confidence of this occurring over portions of the northern Permian Basin. - A couple of cold fronts will bring cooler temperatures to the area by the end of the week. - Another storm system makes its way to our region through the course of the weekend, bringing daily rain chances along with it. Currently, it is too soon to know details about severe weather potential with this system. && .SHORT TERM... (This afternoon through Wednesday night) Issued at 255 PM CDT Tue Apr 29 2025 Southwesterly flow aloft remains prevalent across west Texas and southeast New Mexico early this afternoon in advance of an upper- level low spinning over the vicinity of northern Arizona. A surface cold front has stalled over the vicinity of the southern Texas panhandle/northern South Plains early this afternoon. A dryline extends southward from this feature and is roughly located from the central Permian Basin to the Trans Pecos and eastern Big Bend, or roughly along and west of a Lamesa, Midland, Sanderson line. Storms have already begun to fire off of this dryline. Yet again, these storms will have the potential to become strong to severe as they move across the Lower Trans-Pecos and Central/Eastern Permian Basin. The primary concerns will be hail up to the size of baseballs and damaging winds (70-80 mph for the strongest storms). Nevertheless, a tornado threat cannot be ruled out, especially later in the evening as the low-level jet ramps up and as the stationary boundary enters northern portions of the area. This stationary boundary will encourage more focused ascent during the evening and overnight, which would allow for training thunderstorms to develop, promoting a flooding threat for any location underneath the boundary when it stalls. The lingering question at this point is where exactly the boundary stalls, but as of right now guidance indicates it will be over the northern Permian Basin. Thus, the highest rain chances (60-90%) are for this area. The upper-level low and associated trough axis will translate eastward into New Mexico and far west Texas tonight and then across the Texas panhandle and adjacent portions of west Texas during the day Wednesday. As this occurs, the dryline will be pushed to the east of our area, effectively terminating our rain and storm chances at least through the rest of the short term period. Breezy conditions will accompany the passage of the upper-level system Wednesday. && .LONG TERM... (Thursday through Monday) Issued at 255 PM CDT Tue Apr 29 2025 The long-term period begins with quiet weather as a subtle ridge moves over the region. The ridge will supply warm temperatures ranging from the 80s to lower 90s regionwide, besides locations along the Rio Grande reaching in the lower 100s. Areas along the Rio Grande and Lower Trans Pecos are forecasted to have low (< 20%) chances of rain and storms as a surface low over northern Mexico, coinciding with a mid-level shortwave impulses providing sufficient lift and moisture. Friday, the subtle ridge breaks down and a mid-level shortwave trough pushes a cold front into the region, supplying cooler high temperatures in the mid 60s to mid 70s across southeastern New Mexico, the Permian Basin, and higher terrain both Friday and Saturday. Areas elsewhere span in the 80s to 90s as the cooler air behind the front will not make it into these areas. Rain and storm chances return as the cold front arrives in the region as shortwave troughing persists through the weekend. There is uncertainty about the severe weather parameters heading into the weekend. Ensemble guidance has modest instability with weak low-level shear. Forecast soundings again have the greatest CAPE profile in the Hail Growth Zone region indicating a potential hail threat as the primary threat. Again, this is too far out, thus more details will be ironed out over the next couple of days. Cluster analysis is still hinting at a strong upper-level low ejecting across the Desert Southwest early next week. Ensemble guidance is in good agreement with a strong upper low, however, the position of the low not so much in agreement. This is something to monitor over the next upcoming days given that this pattern signals more active weather over the region. Lamberson && .AVIATION... (18Z TAFS) Issued at 104 PM CDT Tue Apr 29 2025 VFR conditions will generally prevail across most of the region this afternoon, with the exception near isolated to scattered TSRA that will develop mainly along and east of a KMAF to KFST line. Locally strong/erratic winds, brief visibility reductions to MVFR to IFR thresholds with locally heavy rainfall, and potentially hail will accompany the stronger storms that develop. A cold front will push into southeast NM and the northern Permian Basin tonight. Scattered to numerous TSRA will develop along the boundary tonight, primarily over far southeast NM and the Basin, potentially including near KHOB and KMAF tonight, but confidence is still low enough to preclude issuance in the TAF at this time. && .FIRE WEATHER... Issued at 255 PM CDT Tue Apr 29 2025 Elevated to critical fire weather conditions are expected mainly west of the Pecos tomorrow due to the combination of 20-ft winds and critical minRH values. ERCs remain above the 50th percentile west of the Pecos with areas elsewhere below the 50th percentile both tomorrow and Thursday. Fire weather concerns decrease to elevated due to very light 20ft winds over southeast New Mexico and for some locations along the Trans Pecos. By Friday, a cold front brings improved minRH values and cooler temperatures. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 59 83 53 89 / 70 10 0 0 Carlsbad 53 81 54 89 / 10 0 0 0 Dryden 63 91 58 92 / 20 0 0 10 Fort Stockton 60 86 57 92 / 30 0 0 0 Guadalupe Pass 52 73 54 80 / 0 0 0 0 Hobbs 52 79 51 86 / 40 0 0 0 Marfa 50 77 48 84 / 0 0 0 0 Midland Intl Airport 59 82 54 89 / 60 0 0 0 Odessa 59 82 55 88 / 60 0 0 0 Wink 58 85 54 91 / 30 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...13 LONG TERM....11 AVIATION...21
In the hours before
Local storm report, Apr 29, 1:39 PM CDT, 2 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
139 PM CDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM Hail 13 SSW Imperial 31.10N 102.79W
04/29/2025 M1.75 Inch Pecos TX Emergency Mngr
Golf ball sized hail reported by emergency
manager. Time estimated per report.
&&
KMLSpecial weather statement, Apr 29, 2:16 PM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
216 PM CDT Tue Apr 29 2025
TXZ075-292000-
Pecos TX-
216 PM CDT Tue Apr 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PECOS COUNTY
THROUGH 300 PM CDT...
At 216 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Fort Stockton, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fort Stockton, Fort Stockton-Pecos County Airport, and Firestone Test
Track.
This includes Interstate 10 between mile markers 243 and 277.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3063 10313 3082 10331 3120 10276 3079 10255
TIME...MOT...LOC 1916Z 224DEG 33KT 3083 10300
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
21Special weather statement, Apr 29, 3:15 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
315 PM CDT Tue Apr 29 2025
TXZ046-047-051-052-292100-
Martin TX-Dawson TX-Howard TX-Borden TX-
315 PM CDT Tue Apr 29 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN BORDEN...CENTRAL
MARTIN...NORTHWESTERN HOWARD AND EASTERN DAWSON COUNTIES THROUGH 400
PM CDT...
At 315 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ackerly to near Lenorah. Movement was
northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ackerly, Gail, Lenorah, Sparenberg, Tarzan, Tenmile, Knott, Vealmoor,
Key, and Klondike.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
western Texas.
&&
LAT...LON 3278 10136 3296 10151 3296 10176 3223 10214
3221 10199 3222 10176
TIME...MOT...LOC 2015Z 204DEG 25KT 3260 10171 3231 10196
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
21Special weather statement, Apr 29, 3:18 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
318 PM CDT Tue Apr 29 2025
TXZ082-292100-
Terrell TX-
318 PM CDT Tue Apr 29 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN PECOS AND CENTRAL
TERRELL COUNTIES THROUGH 400 PM CDT...
At 318 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Dryden, moving north at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sanderson, Dryden, and Terrell County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2986 10228 2988 10230 2988 10232 2994 10240
3028 10249 3028 10235 3040 10234 3042 10203
2986 10203
TIME...MOT...LOC 2018Z 179DEG 27KT 2999 10227
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
21Local storm report, Apr 29, 3:23 PM CDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
323 PM CDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM Hail 2 WNW Fort Stockton 30.91N 102.92W
04/29/2025 E1.50 Inch Pecos TX Emergency Mngr
Large hail reported to Emergency Management.
&&Special weather statement, Apr 29, 4:09 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
409 PM CDT Tue Apr 29 2025
TXZ050-051-061-292200-
Martin TX-Andrews TX-Ector TX-
409 PM CDT Tue Apr 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ECTOR...
SOUTHEASTERN ANDREWS AND SOUTHWESTERN MARTIN COUNTIES THROUGH 500 PM
CDT...
At 409 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Odessa, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northeastern Ector,
southeastern Andrews and southwestern Martin Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
western Texas.
&&
LAT...LON 3209 10222 3209 10229 3205 10228 3199 10238
3208 10251 3238 10225 3220 10202
TIME...MOT...LOC 2109Z 224DEG 24KT 3207 10240
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
29The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 9:23 PM CDT | Severe Thunderstorm Warning | MAF | Midland, Reagan, Upton | 52 min |
| Apr 28, 10:08 PM CDT | Special Weather Statement | MAF | Glasscock | 67 min |
| Apr 28, 11:01 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines | 59 min |
| Apr 29, 12:05 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines | 55 min |
| Apr 29, 1:00 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 43 min |
| Apr 29, 1:01 PM CDT | Special Weather Statement | MAF | Pecos | 44 min |
| Apr 29, 1:12 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Ward | 63 min |
| Apr 29, 1:54 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 66 min |
| Apr 29, 2:16 PM CDT | Special Weather Statement | MAF | Pecos | 44 min |
| Apr 29, 2:23 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 67 min |
| Apr 29, 2:55 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 65 min |
| Apr 29, 3:15 PM CDT | Special Weather Statement | MAF | Borden, Martin | 45 min |
| Apr 29, 3:18 PM CDT | Special Weather Statement | MAF | Terrell | 42 min |
| Apr 29, 3:45 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson | 30 min |
| Apr 29, 3:46 PM CDT | Tornado Warning | MAF | Pecos | 24 min |
| Apr 29, 3:55 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 65 min |
| Apr 29, 3:57 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Howard, Martin | 48 min |
| Apr 29, 4:09 PM CDT | Special Weather Statement | MAF | Martin | 51 min |
| Apr 29, 4:13 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson | 47 min |
| Apr 29, 4:22 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 38 min |
| Apr 29, 4:41 PM CDT | Special Weather Statement | MAF | Ector | 49 min |
| Apr 29, 4:55 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 65 min |
| Apr 29, 4:58 PM CDT | Special Weather Statement | MAF | Dawson | 47 min |
| Apr 29, 5:52 PM CDT | Special Weather Statement | MAF | Dawson | 38 min |
| Apr 29, 5:56 PM CDT | Severe Thunderstorm Warning | MAF | Reagan, Upton | 49 min |
| Apr 29, 5:59 PM CDT | Special Weather Statement | MAF | Upton | 46 min |
| Apr 29, 6:16 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 44 min |
| Apr 29, 6:39 PM CDT | Special Weather Statement | MAF | Reagan | 51 min |
| Apr 29, 6:54 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 51 min |
| Apr 29, 6:59 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 31 min |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.